MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.011
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.It was found on (b)(6) 2017 that two ends of cerclage passer are not matching each other; however it is unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.(b)(4).The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that while installing new cerclage passer, dividable forceps, large it was found that two ends of cerclage passer are not matching each other.There was no patient involvement reported.This report is for one (1) cerclage passer, dividable forceps, large this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Part 03.221.011, lot l034715: manufacturing location: (b)(4).Release to warehouse: september 14, 2016.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: upon visual inspection has shown that the tips of the cerclage passer do not align when in the closed condition; tips are offset from one another by several millimeters creating a space.Furthermore, signs of wear and deformation are visible on the tips.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.No manufacturing related issues that would have contributed to this complaint were found.Furthermore these instruments are function checked per 100% before they leave the manufacturing site.Based on the provided information we are not able to determine the exact cause which has led to this damage.It is likely that a mechanical overloading situation, for example lateral stress, has caused the damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7065018
Report Number8030965-2017-50130
Device Sequence Number16627523
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108(10)L034715
Combination Product (Y/N)N
Initial Reporter StateMH
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot NumberL034715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1